Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Blacksburg, VA

July 11, 2013Amherst County, Rockbridge County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 11, 2013, 7:26 PM EDT for Amherst County, Rockbridge County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 7:26 PM EDT (23:26 UTC)
Expired
Jul 11, 2013, 11:30 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Amherst County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WGUS51 KRNK 112326
FFWRNK
VAC009-163-120330-
/O.NEW.KRNK.FF.W.0031.130711T2326Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1130 PM EDT

* AT 723 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORKS OF BUFFALO...
  VESUVIUS...
  ALTO...
  CORNWALL...
  AND ORONOCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH FLOOD
AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...FALLING
ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
      3779 7911 3778 7907 3772 7906 3765 7922
      3775 7933 3776 7933 3778 7937 3792 7919
$$

DS
2 follow-up statements
986 
WGUS71 KRNK 120036
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
836 PM EDT THU JUL 11 2013

VAC009-163-120330-
/O.CON.KRNK.FF.W.0031.000000T0000Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKBRIDGE VA-AMHERST VA-
836 PM EDT THU JUL 11 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA...

AT 833 PM EDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAIN 
PRODUCING THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE 
REGION. HOWVER...LINGERING LIGHT TO MODERATE RAIN SHOWERS CONTINUE. 
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
EXPECTED TO BE ONGOING AT THIS TIME.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORKS OF BUFFALO...
VESUVIUS...
ALTO...
CORNWALL...
LOWESVILLE...
AND ORONOCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH FLOOD
AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...FALLING
ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
      3779 7911 3778 7907 3772 7906 3765 7922
      3775 7933 3776 7933 3778 7937 3792 7919

$$

DS
728 
WGUS71 KRNK 120323
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT THU JUL 11 2013

VAC009-163-120332-
/O.EXP.KRNK.FF.W.0031.000000T0000Z-130712T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKBRIDGE VA-AMHERST VA-
1123 PM EDT THU JUL 11 2013

...THE FLASH FLOOD WARNING FOR
EASTERN ROCKBRIDGE COUNTY...
AND NORTHERN AMHERST COUNTY WILL EXPIRE AT 1130 PM EDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. 

LAT...LON 3786 7914 3785 7916 3781 7917 3781 7914
      3779 7911 3778 7907 3772 7906 3765 7922
      3775 7933 3776 7933 3778 7937 3792 7919

$$

RS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:13 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 11, 4:13 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT THU JUL 11 2013

.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION TONIGHT. HIGH PRESSURE WILL TRY TO BUILD
INTO THE AREA FROM THE NORTH FRIDAY...BUT WILL BE OVERWHELMED BY
AN UPPER LEVEL LOW WHICH IS FORECAST TO DEVELOP OVERHEAD THIS
WEEKEND AND THEN RETROGRADE...MOVING WESTWARD INTO THE CENTRAL
UNITED STATES NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 400 PM EDT THURSDAY...

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8AM FRIDAY MORNING.

THE THREAT FOR FLASH FLOODING WILL PERSIST FOR MUCH OF THE REGION
THROUGH TONIGHT. GIVEN THE EXTREMELY LOW FFG VALUES...EFFICIENT RAIN
PRODUCING THUNDERSTORMS...VERY WET ANTECEDENT SOIL CONDITIONS AND
THE EXTREME EVENTS IN SOME LOCATIONS YESTERDAY.

AN AMPLIFYING SHORTWAVE TROUGH AND THE ASSOCIATED COLD FRONT WILL
MOVE EAST TONIGHT INTO FRIDAY. THESE FEATURES COMBINED WITH
UNSTABLE AIRMASS WILL CONTINUE SHOWERS AND THUNDERSTORMS ACROSS OUR
AREA. SOME WITH HEAVY RAIN ESPECIALLY EAST OF THE BLUE RIDGE
MOUNTAINS. PWATS REMAIN VERY HIGH EAST OF THE ALLEGHANYS 2.0+
INCHES. USED A BLEND OF HRRR...RNKWRFARW AND NAM FOR POPS TONIGHT.
LEANED LOW TEMPERATURES TONIGHT TOWARDS THE WARMER ADJMAV WITH
READINGS FROM THE UPPER 50S IN THE MOUNTAINS TO AROUND 70 DEGREES IN
THE SOUTHEAST. WITH LIGHT WINDS AND LOW LEVEL MOISTURE ADDED SOME
FOG TO ISC GRIDS OVERNIGHT.  THE UPPER LOW WILL RETROGRADE BACK INTO
OHIO VALLEY BY THE END OF THE WEEKEND. PLACED THE HIGHEST POPS IN
THE EAST FRIDAY. HIGHS FRIDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHWEST TO THE LOWER 80S IN THE SOUTHEAST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EST THURSDAY...

UPPER TROUGH ENTERING NEW ENGLAND IS NO MATCH FOR THE WESTERN
ATLANTIC BERMUDA HIGH. TROUGH IS FORECAST TO QUICKLY CUT
OFF...APPEARING TO BOUNCE OFF THE HIGH (LOOP THE ECMWF 500 HEIGHTS)
AND BEGIN RETROGRADING THIS WEEKEND. AS SUCH...ANY DRY AIR THAT
MANANGES TO MAKE ITS WAY INTO THE AREA FRIDAY AND FRIDAY NIGHT IS
GONE BY SATURDAY.  WITH THE UPPER LOW OVERHEAD...COMBINATION OF LIFT
AND DEEPENING EASTERLY FLOW WILL PROMOTE MORE CLOUDS THAN SUN.
MODEL TRENDS SUGGEST A MUCH WETTER SOLUTION OVER THE WEEKEND.  HAVE
RAISED POPS AND QPF ACCORDINGLY. WPC (HPC) IS NOW FORECASTING
UPWARDS OF AN INCH /1.00/ OF RAIN CENTERED OVER OUR MTNS FROM
12Z/8AM SATURDAY THROUGH 12Z/8AM SUNDAY.  ATTM THINK BULK OF THE
PRECIPITATION WILL COME LATE SATURDAY INTO SUNDAY PER DEEPENING
SOUTHEAST LOW LEVEL FLOW INTO THE MOUNTAINS SATURDAY NIGHT.
SOMETHING ELSE THAT MAY AID IN THE INCREASING RAIN THREAT WILL BE
THE REMNANTS OF TS CHANTAL.  THE 85H WIND FIELD FCST TRACK THIS
FEATURE FROM THE BAHAMAS NW INTO THE SOUTHERN APPALACHIANS.  THE GFS
SEEMS OVERDONE...BUT THE ECMWF SEEM ABOUT RIGHT RESEMBLING MORE OF
AN OPEN WAVE.  EITHER MODEL...HOWEVER...SUGGEST LIKELY TO
CATEGORICAL RAIN THREAT.

TEMPERATURES WILL BE MILD BUT HELD TO A NARROW DIURNAL RANGE PER
MORE CLOUD COVER AND PRECIP THIS WEEKEND...MAINLY 70S TO AROUND
80 FOR HIGHS...LOWS IN THE 60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC.  THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWESTWARD REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.

THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.

MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM EDT THURSDAY...

CONVECTION WILL HINDER AVIATION OPERATIONS THIS AFTERNOON INTO
TONIGHT. MVFR/IFR SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS THE REGION WITH BEST COVERAGE ALONG AND EAST OF THE BLUE
RIDGE MOUNTAINS.

CIGS WILL OSCILLATE FROM VFR/MVFR OUTSIDE SHRA/TSRA ACTIVITY...BUT
SHOULD PREVAIL HIGH END MVFR TO LOW END VFR.

LIGHT WESTERLY WINDS THIS AFTERNOON WILL TRAINSITION TO WEST
NORTHWEST THIS EVENING INTO TONIGHT. STRONGER WIND SPEED EXPECTED
NEAR AND WITH THUNDERSTORMS. OVERNIGHT...WEST OF THE PIEDMONT...EXPECT
WIDESPREAD LOW CLOUDS/CIGS AND VSBYS TO DEVELOP IN MANY AREAS DUE
TO WET GROUND AND NEAR CALM WINDS. WIDESPREAD IFR-LIFR CIGS/VSBYS
ARE EXPECTED AFT 06Z.

MEDIUM CONFIDENCE IN CIGS/VSBYS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID
PERIOD.
MEDIUM CONFIDENCE IN TSRA POTENTIAL AND TIMING THROUGH TAF VALID
PERIOD.

EXTENDED AVIATION DISCUSSION...
MODELS INITIALLY PUSH DEEP CONVECTION TO THE COASTAL AREAS FRIDAY
AND SATURDAY WITH SOME CLEARING OVER THE APPALACHIANS IN THE WAKE
OF THE UPPER LEVEL TROF. RETURN FLOW HOWEVER...IS EXPECTED TO
BRING THE THREAT OF SHOWERS BACK INTO THE FORECAST FOR EARLY NEXT
WEEK...POSSIBLY AS EARLY AS SUNDAY. UNTIL THE MOISTURE
RETURNS...SHOULD SEE VFR CONDITIONS FOR THE FIRST HALF OF THE
UPCOMING WEEKEND...ASIDE FROM EARLY MORNING IFR BR/FG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ012>019-
     022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-
     018>020.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...KK/RAB
Hazardous weather outlook, Jul 11, 4:22 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT THU JUL 11 2013

NCZ001>006-018>020-VAZ012>019-022>024-032>035-043>047-058-059-122030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
422 PM EDT THU JUL 11 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING INTO
TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND
ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY
RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT
EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY
EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE
PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH
WEDNESDAY APPEARS LOW AT THIS TIME.

SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED
TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE
SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB
SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER
SERVICE AT 1...8 6 6...2 1 5...4 3 2 4.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009>011-020-WVZ042>045-122030-
TAZEWELL-SMYTH-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
422 PM EDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT
PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY
RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD
WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE
PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH
WEDNESDAY APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 11, 6:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      2 WSW LYNCHBURG CITY    37.40N 79.18W
07/11/2013                   CITY OF LYNCHBURG  VA   BROADCAST MEDIA

            LAKESIDE DRIVE NEAR COLLEGE DRIVE CLOSED DUE TO FLOODING

&&

AMS
Special weather statement, Jul 11, 6:32 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT THU JUL 11 2013

NCZ020-112300-
YADKIN NC-
632 PM EDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST BEND TO
  YADKINVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  EAST BEND...
  SHACKTOWN...
  AND NEBO.

LAT...LON 3619 8074 3629 8054 3628 8053 3626 8053
      3626 8051 3619 8044 3606 8067
TIME...MOT...LOC 2229Z 329DEG 7KT 3625 8052 3615 8071

DS
Local storm report, Jul 11, 6:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     FLASH FLOOD      4 ENE FOREST            37.39N 79.21W
07/11/2013                   CITY OF LYNCHBURG  VA   COUNTY OFFICIAL

            MCCONVILLE ROAD FLOODED

&&

AMS
Special weather statement, Jul 11, 6:47 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU JUL 11 2013

NCZ020-112315-
YADKIN NC-
647 PM EDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 715 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKS CROSSROADS
  TO BUCK SHOALS...MOVING TO THE EAST AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  BUCK SHOALS...
  AND BROOKS CROSSROADS.

LAT...LON 3612 8088 3618 8082 3615 8064 3613 8066
      3605 8074 3606 8088
TIME...MOT...LOC 2245Z 271DEG 13KT 3615 8078 3607 8087

DS
Special weather statement, Jul 11, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EDT THU JUL 11 2013

NCZ020-112345-
YADKIN NC-
713 PM EDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 745 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHACKTOWN TO BUCK
  SHOALS...MOVING TO THE EAST AT 10 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.

* LOCATIONS IMPACTED INCLUDE...
  COURTNEY...
  AND LONE HICKORY.

LAT...LON 3605 8080 3609 8088 3611 8058 3607 8051
      3605 8051
TIME...MOT...LOC 2307Z 283DEG 9KT 3609 8061 3608 8080

DS
Local storm report, Jul 11, 7:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      2 SSE LYNCHBURG CITY    37.40N 79.14W
07/11/2013                   CITY OF LYNCHBURG  VA   COUNTY OFFICIAL

            FISHING CREEK FLOODING FLORIDA AVE

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jul 10, 8:12 PM EDTSpecial Weather StatementRNKCharlotte18 min
Jul 10, 8:32 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Jul 10, 9:02 PM EDTSpecial Weather StatementRNKHalifax28 min
Jul 10, 9:27 PM EDTSpecial Weather StatementRNKCharlotte, Halifax48 min
Jul 10, 9:29 PM EDTSpecial Weather StatementRNKCity of Danville46 min
Jul 10, 10:02 PM EDTSpecial Weather StatementRNKHalifax28 min
Jul 10, 10:04 PM EDTSpecial Weather StatementRNKCharlotte26 min
Jul 10, 10:23 PM EDTSpecial Weather StatementRNKHalifax52 min
Jul 10, 10:32 PM EDTSpecial Weather StatementRNKHalifax58 min
Jul 10, 10:52 PM EDTSpecial Weather StatementRNKCharlotte23 min
Jul 10, 11:54 PM EDTAreal Flood AdvisoryRNKPulaski3 hr
Jul 11, 4:48 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 27 more44 hr
Jul 11, 10:00 AM EDTSpecial Weather StatementRNKHalifax60 min
Jul 11, 3:11 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Jul 11, 3:26 PM EDTAreal Flood AdvisoryRNKAppomattox3 hr
Jul 11, 3:28 PM EDTAreal Flood AdvisoryRNKPittsylvania3 hr
Jul 11, 3:28 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Jul 11, 3:31 PM EDTAreal Flood AdvisoryRNKBuckingham3 hr
Jul 11, 3:40 PM EDTSpecial Weather StatementRNKPatrick35 min
Jul 11, 4:00 PM EDTAreal Flood AdvisoryRNKPatrick3 hr
Jul 11, 4:10 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham35 min
Jul 11, 4:53 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell3 hr
Jul 11, 4:57 PM EDTSpecial Weather StatementRNKHenry33 min
Jul 11, 5:16 PM EDTSpecial Weather StatementRNKAmherst29 min
Jul 11, 5:33 PM EDTFlash Flood WarningRNKAppomattox, Campbell, City of Lynchburg3 hr
Jul 11, 5:50 PM EDTAreal Flood AdvisoryRNKRockbridge3 hr
Jul 11, 6:24 PM EDTSpecial Weather StatementRNKCity of Buena Vista36 min
Jul 11, 6:39 PM EDTAreal Flood AdvisoryRNKAmherst, Rockbridge3 hr
Jul 11, 7:39 PM EDTSpecial Weather StatementRNKPittsylvania36 min
Jul 11, 7:47 PM EDTAreal Flood AdvisoryRNKHalifax, Pittsylvania17 hr

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.